Maine, 2008

Hail in Maine, June 27, 2008

June 27, 2008 · NWS GYX · 11 events in 1 county or zone

Severe thunderstorms moved through western Maine during the mid to late afternoon hours of June 27th. 25 inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Severe thunderstorms moved through western Maine during the mid to late afternoon hours of June 27th. All reports of severe weather involved large hail which ranged up to 1.25 inches in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 27, 1:25 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 27, 1:25 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
225 PM EDT FRI JUN 27 2008

.SYNOPSIS...
A WEST EAST FRONTAL BOUNDARY WILL DROP SLOWLY SOUTHWARD ACROSS THE
REGION TONIGHT. THIS FRONT WILL STALL OVER CENTRAL NEW ENGLAND ON
SATURDAY. A WARM FRONT WILL APPROACH NORTHERN NEW ENGLAND SATURDAY
NIGHT AND SUNDAY...BRINGING SHOWERS AND THUNDERSTORMS. A COLD
FRONT WILL CROSS THE REGION MONDAY...WITH WEAK HIGH PRESSURE FOR
TUESDAY. OTHER COLD FRONTS WILL CROSS THE REGION WEDNESDAY AND
FRIDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
LATEST ANALYSIS INDICATED THE BOUNDARY EXTENDED FROM THE NORTH
SHORE OF LAKE ONTARIO EASTWARD TO CENTRAL MAINE. SHORT WAVE IN
WATER VAPOR IMAGERY OVER EASTERN NEW YORK WAS RACING EASTWARD AND
WILL CROSS THE AREA BY EARLY EVENING. CONVECTION WAS INCREASING IN
COVERAGE WITH DAYTIME HEATING AND APPROACHING SHORT WAVE. EXPECT
WELL SEE A FEW STRONG STORMS WITH WIND AND HAIL THROUGH THE EARLY
EVENING HOURS. GIVEN THE UPPER FLOW...STORMS ARE ONLY CRAWLING
ALONG AND THERE EXISTS A POTENTIAL FOR LOCALIZED FLOODING AS WELL.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CONVECTION DIMINISHES THIS EVENING WITH LOSS OF HEATING AND
PASSAGE OF THE UPPER SUPPORT. HOWEVER...WITH BOUNDARY DROPPING
GRADUALLY SOUTH ACROSS THE AREA CANT RULE OUT A LINGERING SHOWER
OR STORM OVERNIGHT. GIVEN AIRMASS...EXPECT WIDESPREAD FOG TO
DEVELOP AS WELL. ON SATURDAY...THE BOUNDARY REMAINS NEARBY AND
WITH LITTLE CHANGE IN AIRMASS EXPECT ADDITIONAL CONVECTION TO
DEVELOP.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE OVERALL SYNOPTIC PATTERN REMAINS ACTIVE AS THE LOW WAVE TROUGH
REMAINS IN PLACE TO THE WEST. THE GFS ENSEMBLE FORECAST FROM 0600
UTC AND THE 0000 UTC ECMWF ARE REMARKABLY SIMILAR THROUGH 1200 UTC
WEDNESDAY. WHILE THE PATTERN SEEMS SET...THE DETAILS FROM DAY TO
DAY IN THE LONGITUDINAL FLOW WILL BE THE FORECAST PROBLEM FOR MUCH
OF THE WEEK.

THE MAIN THREAT FOR SATURDAY NIGHT IS THE POTENTIAL FOR HEAVY
RAIN. THE STRONG WARM AIR ADVECTION OVER THE SURFACE WARM FRONT TO
THE SOUTH SHOULD PEAK DURING THE OVERNIGHT HOURS. RIDING UP THE
SLOPE TO THE MID LEVEL WARM FRONT...THE AXIS OF HEAVY RAIN SHOULD
BE ACROSS THE HIGHER TERRAIN OF WESTERN MAINE. THERE HAS BEEN A
LOT OF RAIN IN THESE AREAS THIS MONTH...BUT NOT CONFIDENT ENOUGH
FOR A FLOOD WATCH PLACEMENT AT THIS POINT. A BLEND OF MOS NUMBERS
WAS USED FOR LOWS.

FOR SUNDAY...THE FORECAST PROBLEM BECOMES CONVECTION. MODELS ARE
STARTING TO INDICATE THAT THE SURFACE WARM FRONT COULD CLEAR MUCH
OF NEW HAMPSHIRE AND SOUTHWEST MAINE. IF THIS IS THE CASE...THESE
AREAS COULD CLEAR AND DESTABILIZE QUICKLY. THE WIND FIELD BECOMES
BETTER DURING THE DAY...AND STRONG DEEP CONVECTION IS POSSIBLE IN
AREAS THAT CLEAR. RIGHT NOW...WILL NOT INDICATE ENHANCED WORDING
AS THERE IS STILL SOME PLAY IN WHERE THE MARINE LAYER WILL HANG
IN...ESPECIALLY WITH RAIN FALLING NORTH OF THE WARM FRONT. HIGHS
WERE BASED MAINLY ON A MOS BLEND...AND IS SUBJECT TO A BUST IF
CLEARING DOES (OR DOES NOT) OCCUR.

COULD BE ANOTHER CONVECTIVE COMPLEX ON THE WARM FRONT SUNDAY
NIGHT. THE PLACEMENT OF THE FRONT WILL DETERMINE WHERE THIS WOULD
AFFECT. IF THE FRONT DOES INDEED MOS NORTH SUNDAY...A THREAT FOR
HEAVY RAIN WOULD BE NORTH OF THE AREA. LOWS WERE BASED ON A MOS
BLEND.

THE FRONTAL PASSAGE ON MONDAY LOOKS TO BE ACTIVE...BUT JUST HOW
MUCH INSTABILITY WILL BE PRESENT IS THE PROBLEM. AT THIS
POINT...WILL NOT BE TOO DETAILED IN THE FORECAST AS TIMING MAY END
UP BEING A PROBLEM WITH THE TROUGH TO THE WEST.

COULD BE A RESPITE TUESDAY AS THE NEXT FRONT SETS UP ACROSS THE
ST LAWRENCE RIVER VALLEY. THE AIRMASS LOOKS TO BE FAIRLY STABLE IN
ADVANCE OF THE FRONT...AND THIS DAY HAS THE BEST CHANCE OF BEING
DRY FOR THE MAJORITY OF THE FORECAST AREA.

THE FRONT TRIES TO SLIP THROUGH TUESDAY NIGHT AND WEDNESDAY
MORNING...BUT NOT SURE ABOUT THIS AS IT IS CLIMATOLOGICALLY
UNFAVORABLE. IT IS MORE LIKELY THAT THE FRONT WILL HOLD OFF UNTIL
WEDNESDAY AFTERNOON...AND A CHANCE OF SHOWERS AND THUNDERSTORMS
WERE PLACED IN THE FORECAST FOR THIS PERIOD.

THE NEXT FRONTAL BOUNDARY LOOKS TO BE DRAPED ACROSS THE ST
LAWRENCE RIVER VALLEY THURSDAY AFTERNOON AND EVENING. THIS WOULD
FAVOR A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...AND
LESS SO ACROSS THE REMAINDER OF THE AREA. AT THIS DISTANCE...IT
APPEARS THE FOURTH WILL FEATURE AN ACTIVE COLD FRONTAL PASSAGE.
HOWEVER...THIS IS A WEEK AWAY...WITH PLENTY OF WIGGLE ROOM IN THE
TIMING IN THE FAST NORTHERN STREAM FLOW.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM...VFR TODAY WITH MVFR IN SCATTERED SHOWERS AND
THUNDERSTORMS. SFC GUSTS TO 35 KT POSSIBLE IN THUNDERSTORMS. VFR
CONDITIONS WILL DETERIORATE QUICKLY THIS EVENING AS ABUNDANT LOW
LEVEL MOISTURE AND RADIATIONAL COOLING ONCE AGAIN GENERATE
IFR/LIFR CONDITIONS IN FOG.

SHORT TERM...VFR CONDITIONS SAT MORNING...LOWERING TO MVFR
CONDITIONS IN THE AFTERNOON/LOCALLY IFR/ IN SHOWERS/THUNDERSTORMS.
THEREAFTER... DAYTIME VFR/LOCALLY MVFR IN SHOWERS/THUNDERSTORMS
AND OVERNIGHT MVFR/IFR IN PATCHY FOG/SHOWERS/THUNDERSTORMS.

LONG TERM...
WOULD EXPECT A PERIOD OF IFR CONDITIONS FOR MOST PLACES SATURDAY
NIGHT AND SUNDAY AHEAD OF THE WARM FRONT. SOUTHWEST SECTIONS COULD
BREAK OUT OF THIS SUNDAY AFTERNOON...BUT ALL AREAS SHOULD BECOME
IFR AGAIN SUNDAY NIGHT AND MONDAY MORNING.

&&

.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED. OTHERWISE WINDS AND SEAS BELOW SCA VALUES.

LONG TERM...
FOR THE MOST PART...WOULD EXPECT WINDS AND SEAS TO REMAIN BELOW
SMALL CRAFT LIMITS THROUGH MONDAY MORNING. SMALL CRAFT WINDS (AND
MAYBE SEAS) ARE POSSIBLE IN THE SOUTHWEST FLOW AHEAD OF THE FRONT
MONDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 27, 8:55 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
955 AM EDT FRI JUN 27 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-281400-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
955 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

CHANCE OF SHOWERS AND THUNDERSTORMS TODAY.  SOME THUNDERSTORMS MAY
CONTAIN GUSTY WINDS AND SMALL HAIL. IN ADDITION...SOME OF THE
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-281400-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
955 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 12:29 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
129 PM EDT FRI JUN 27 2008

MEZ012-NHZ006-271815-
SOUTHERN CARROLL-SOUTHERN OXFORD-
129 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CARROLL COUNTY
THROUGH 215 PM EDT...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF FREEDOM...MOVING
EAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND FREEDOM...BROWNFIELD...KEZAR FALLS AND HIRAM THROUGH 215 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AS AN
INCH OF RAIN MAY FALL IN LESS THAN 30 MINUTES...RESULTING IN
LOCALIZED STREET FLOODING.

HAYES
Special weather statement, Jun 27, 12:33 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
133 PM EDT FRI JUN 27 2008

MEZ013-014-021-271830-
KENNEBEC-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
133 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY
AND FRANKLIN COUNTY THROUGH 230 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CHESTERVILLE..
MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND CHESTERVILLE...NEW SHARON...MOUNT VERNON...VIENNA...
ROME...SMITHFIELD...WINSLOW...WATERVILLE...VASSALBO RO AND SIDNEY
THROUGH 230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AS AN
INCH OF RAIN MAY FALL IN LESS THAN 30 MINUTES...RESULTING IN
LOCALIZED STREET FLOODING.

HAYES
Special weather statement, Jun 27, 12:52 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
152 PM EDT FRI JUN 27 2008

MEZ012-271845-
SOUTHERN OXFORD-
152 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 245 PM
EDT...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 13 MILES SOUTHWEST OF BETHEL...
MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND STONEHAM...WATERFORD...PARIS...WEST PARIS...SOUTH
PARIS...OXFORD...OTISFIELD...NORWAY AND GREENWOOD THROUGH 245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. IN ADDITION...AS MUCH AS AN INCH OF RAIN MAY FALL
IN LESS THAN 30 MINUTES...RESULTING IN LOCALIZED STREET FLOODING.

HAYES
Special weather statement, Jun 27, 1:13 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
213 PM EDT FRI JUN 27 2008

MEZ012-019-271915-
INTERIOR CUMBERLAND-SOUTHERN OXFORD-
213 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CUMBERLAND
COUNTY THROUGH 315 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF WEST BRIDGTON
MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND WEST BRIDGTON...DENMARK...BRIDGTON... NAPLES...
CASCO...SEBAGO LAKE STATE PARK...RAYMOND...NORTH WINDHAM AND SOUTH
WINDHAM THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. IN ADDITION...AS MUCH AS AN INCH OF RAIN MAY FALL
IN LESS THAN 30 MINUTES...RESULTING IN LOCALIZED STREET FLOODING.

HAYES
Special weather statement, Jun 27, 1:33 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
233 PM EDT FRI JUN 27 2008

MEZ012-019-271915-
INTERIOR CUMBERLAND-SOUTHERN OXFORD-
233 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CUMBERLAND
COUNTY THROUGH 315 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF NAPLES...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND NAPLES...CASCO AND RAYMOND THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND AND GUSTY WINDS OF 35 TO 45
MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AS AN INCH OF RAIN MAY
FALL IN LESS THAN 30 MINUTES...RESULTING IN LOCALIZED STREET
FLOODING.

HAYES
Special weather statement, Jun 27, 2:08 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT FRI JUN 27 2008

MEZ020-021-025-026-272000-
ANDROSCOGGIN-KENNEBEC-LINCOLN-SAGADAHOC-
308 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SAGADAHOC COUNTY AND LINCOLN COUNTY THROUGH 400 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 10 MILES EAST OF LEWISTON...
MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND WALES...SABATTUS...BOWDOIN...LITCHFIELD...PEACOCK BEACH
STATE PARK...BOWDOINHAM...RICHMOND AND DRESDEN THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. IN ADDITION...AS MUCH AS AN INCH OF RAIN MAY FALL
IN LESS THAN 30 MINUTES...RESULTING IN LOCALIZED STREET FLOODING.

HAYES

The radar

The Portland,ME radar (KGYX), 25 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

11 hail. Local standard time, as filed.

Hail, Cumberland

When
June 27, 2:27 PM EST to 2:31 PM EST
Where
Cumberland County, 0.69 mi N of Casco
Measured
0.88 in hail
Reported by
Public
Coordinates
44.010, -70.520

A severe thunderstorm produced .88 inch hail in Casco.

Hail, Cumberland

When
June 27, 2:29 PM EST to 2:32 PM EST
Where
Cumberland County, 0.69 mi N of Casco
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.010, -70.520

A severe thunderstorm produced 1 inch hail in Casco.

Hail, Cumberland

When
June 27, 2:30 PM EST to 2:33 PM EST
Where
Cumberland County, Raymond
Measured
0.88 in hail
Reported by
Public
Coordinates
43.900, -70.470

A severe thunderstorm produced .88 inch hail in Raymond.

Hail, Cumberland

When
June 27, 2:30 PM EST to 2:32 PM EST
Where
Cumberland County, 0.5 mi W of Naples
Measured
1 in hail
Reported by
Public
Coordinates
43.970, -70.610

A severe thunderstorm produced 1 inch hail in Naples.

Hail, Cumberland

When
June 27, 2:30 PM EST to 2:34 PM EST
Where
Cumberland County, 0.69 mi N of Casco
Measured
0.88 in hail
Reported by
Public
Coordinates
44.010, -70.520

A severe thunderstorm produced .88 inch hail in Casco.

Hail, Cumberland

When
June 27, 2:35 PM EST to 2:37 PM EST
Where
Cumberland County, Raymond
Measured
0.75 in hail
Reported by
Public
Coordinates
43.900, -70.470

A severe thunderstorm produced .75 inch hail in Raymond.

Hail, Cumberland

When
June 27, 2:39 PM EST to 2:42 PM EST
Where
Cumberland County, Raymond
Measured
1 in hail
Reported by
Public
Coordinates
43.900, -70.470

A severe thunderstorm produced 1 inch hail in Raymond.

Hail, Cumberland

When
June 27, 2:40 PM EST to 2:43 PM EST
Where
Cumberland County, Raymond
Measured
0.75 in hail
Reported by
Public
Coordinates
43.900, -70.470

A severe thunderstorm produced .75 inch hail in Raymond.

Hail, Cumberland

When
June 27, 2:45 PM EST to 2:48 PM EST
Where
Cumberland County, Raymond
Measured
0.75 in hail
Reported by
Public
Coordinates
43.900, -70.470

A severe thunderstorm produced .75 inch hail in Raymond.

Hail, Cumberland

When
June 27, 3:15 PM EST to 3:18 PM EST
Where
Cumberland County, 0.85 mi SE of Newhall
Measured
0.88 in hail
Reported by
Public
Coordinates
43.740, -70.420

A severe thunderstorm produced .88 inch hail in South Windham.

Hail, Cumberland

When
June 27, 3:40 PM EST to 3:42 PM EST
Where
Cumberland County, 0.69 mi N of Cumberland Mills
Measured
0.75 in hail
Reported by
Public
Coordinates
43.690, -70.350

A severe thunderstorm produced .75 inch hail in Westbrook.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114023, 114024, 114025, 114026, 114027, 114028, 114029, 114030, 114031, 114033, 114034.